Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 92, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 13, 2020, 4:44 PM MDT for Banner County, Kimball County, Nebraska; Laramie County, Wyoming. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2020, 4:44 PM MDT (22:44 UTC)
- Expired
- Jul 13, 2020, 5:15 PM MDT
- In force
- 31 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Banner County, NE, Kimball County, NE, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 52 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.7 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -261 J/kg
- Mixed-layer LCL
- 3370 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
797
WUUS55 KCYS 132244
SVRCYS
NEC007-105-WYC021-132315-
/O.NEW.KCYS.SV.W.0092.200713T2244Z-200713T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
444 PM MDT Mon Jul 13 2020
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Western Kimball County in the Panhandle of Nebraska...
Southwestern Banner County in the Panhandle of Nebraska...
Eastern Laramie County in southeastern Wyoming...
* Until 515 PM MDT.
* At 444 PM MDT, severe thunderstorms were located along a line
extending from near Meriden Rest Area to 10 miles east of Rockport,
moving east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* These severe thunderstorms will remain over mainly rural areas of
western Kimball, southwestern Banner and eastern Laramie Counties.
This includes the following highways...
Interstate 80 in Wyoming between mile markers 376 and 402.
Interstate 80 in Nebraska between mile markers 1 and 5.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. These storms have a history of
producing widespread wind gusts of 60 to 75 mph across Laramie and
Albany counties. SEEK SHELTER NOW inside a sturdy structure and stay
away from windows!
&&
LAT...LON 4155 10435 4140 10413 4139 10388 4100 10402
4101 10465
TIME...MOT...LOC 2244Z 272DEG 41KT 4148 10427 4087 10461
HAIL...0.75IN
WIND...60MPH
$$
Trudel1 follow-up statement
810
WWUS55 KCYS 132309
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
509 PM MDT Mon Jul 13 2020
NEC007-105-WYC021-132319-
/O.EXP.KCYS.SV.W.0092.000000T0000Z-200713T2315Z/
Kimball NE-Banner NE-Laramie WY-
509 PM MDT Mon Jul 13 2020
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN KIMBALL...SOUTHWESTERN
BANNER AND EASTERN LARAMIE COUNTIES WILL EXPIRE AT 515 PM MDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 4155 10435 4140 10413 4139 10388 4100 10402
4101 10465
TIME...MOT...LOC 2309Z 272DEG 41KT 4147 10390 4086 10425
$$
TrudelWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 1:57 PM MDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jul 13, 1:57 PM MDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 157 PM MDT Mon Jul 13 2020 .SHORT TERM...(This evening through Wednesday night) Issued at 154 PM MDT Mon Jul 13 2020 Tonight...Agree with the Storm Prediction Center depiction of marginal risk this evening over much of our counties, with a slight risk mainly east of a Kimball to Chadron line. Combination of decent instability and wind shear points to a few strong to severe thunderstorms through this evening mainly over our Nebraska counties. As a cold front drifts southward overnight, the chance for showers will continue after midnight north of a Douglas to Scottsbluff line. Tuesday...Quite a variance in the models with respect to maximum temperatures with the NAM MOS much cooler than the GFS MOS. Will definitely see cooler temperatures with surface high pressure over Nebraska producing cool upslope and considerable low clouds east of I-25, though hard to believe it will be as cool as the NAM MOS shows, thus will split the difference between the two models. Isolated to scattered afternoon showers and thunderstorms mainly over the I-25 corridor. Tuesday night...A passing shortwave trough aloft in northwest flow and considerable moisture will help produce scattered showers and thunderstorms mainly east of I-25. Wednesday/Wednesday night...Warming trend begins with more sunshine and an airmass modification. Looks like enough low and mid level moisture for isolated afternoon thunderstorms over far southeast Wyoming. .LONG TERM...(Thursday through Monday) Issued at 154 PM MDT Mon Jul 13 2020 Thursday...Drier air works in at low and mid levels, and with warm temperatures aloft, chances for showers and thunderstorms appear minimal. Friday/Saturday...Hot and mainly dry conditions prevail under westerly flow aloft, and with limited low and mid level moisture and warm temperatures aloft acting to cap the atmosphere. Sunday/Monday...Heights aloft decrease along with increasing low and mid level moisture, suggesting an increase in daily afternoon and evening shower and thunderstorm coverage. Temperatures will cool a bit with the extra cloud cover and increased coverage of showers and thunderstorms. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1145 AM MDT Mon Jul 13 2020 Aviation conditions will continue in VFR for all Wyoming and Nebraska sites. Thunderstorms, which will be more focused on the Nebraska panhandle, will arrive as early as 19Z and end around 07Z. Additionally, wind gust will increase this afternoon for all site in Wyoming and Nebraska panhandle. Wyoming sites may receive up to 40mph wind gust; Nebraska sites also may see up to 30 mph especially with severe storm focused on the panhandle. Nebraska sites will stay in VFR conditions until 11Z; overcast skies will bring visibility and ceilings down to MVFR conditions till 18Z. Follow the next AFD for updates. && .FIRE WEATHER... Issued at 154 PM MDT Mon Jul 13 2020 Low afternoon humidities will prevail across Carbon and Albany Counties Tuesday and Wednesday, spreading eastward across much of the district Thursday through Saturday. Some humidity recovery Sunday and Monday, except over Carbon County. The windiest days will be Tuesday and Friday. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RUBIN LONG TERM...RUBIN AVIATION...AW FIRE WEATHER...RUBIN
Hazardous weather outlook, Jul 13, 4:24 AM MDT, 12 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 424 AM MDT Mon Jul 13 2020 NEZ002-003-019>021-054-055-095-096-WYZ101>103-105>108-115>119- 141030- Dawes-Box Butte-Scotts Bluff County-Banner County-Morrill- Kimball County-Cheyenne-North Sioux-South Sioux- Converse County Lower Elevations-Niobrara County- North Laramie Range-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 424 AM MDT Mon Jul 13 2020 This hazardous weather outlook is for portions of panhandle Nebraska...western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered to numerous showers and thunderstorms are expected over the area this afternoon and tonight. Some thunderstorms may become strong to severe mainly over the Panhandle with hail and gusty winds the main threat. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation is not expected. WYZ104-109>114-141030- Ferris/Seminoe/Shirley Mountains-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- 424 AM MDT Mon Jul 13 2020 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...TODAY AND TONIGHT Widely scattered showers and thunderstorms are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Local storm report, Jul 13, 4:20 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
420 PM MDT MON JUL 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TSTM WND GST 12 WSW WARREN AF BASE 41.10N 105.07W
07/13/2020 M66 MPH LARAMIE WY MESONET
CORRECTS PREVIOUS TSTM WND GST REPORT FROM
12 WSW WARREN AF BASE. I80/US30 - OTTO.
&&
AWLocal storm report, Jul 13, 4:21 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
421 PM MDT MON JUL 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM TSTM WND GST 19 N DIXON 41.31N 107.57W
07/13/2020 M69 MPH CARBON WY MESONET
CORRECTS PREVIOUS TSTM WND GST REPORT FROM
19 N DIXON. COW CREEK.
&&
AWLocal storm report, Jul 13, 4:29 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
429 PM MDT MON JUL 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM TSTM WND GST 7 WSW WARREN AF BASE 41.11N 104.97W
07/13/2020 M68 MPH LARAMIE WY MESONET
I80/US30.
&&
AWLocal storm report, Jul 13, 4:31 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
431 PM MDT MON JUL 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND GST 1 NW CHEYENNE 41.16N 104.81W
07/13/2020 M61 MPH LARAMIE WY PUBLIC
CHEYENNE AIRPORT WIND GUST 61MPH.
&&
BMWLocal storm report, Jul 13, 4:33 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
433 PM MDT MON JUL 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND GST 1 NW CHEYENNE 41.16N 104.81W
07/13/2020 M61 MPH LARAMIE WY ASOS
CORRECTS PREVIOUS TSTM WND GST REPORT FROM 1
NW CHEYENNE. CHEYENNE AIRPORT WIND GUST
61MPH.
&&
BMWLocal storm report, Jul 13, 4:35 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
435 PM MDT MON JUL 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND GST 11 WSW WARREN AF BASE 41.08N 105.04W
07/13/2020 M68 MPH LARAMIE WY MESONET
ID: UP226 NAME: EMKAYW.
&&
AWThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 3:18 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Kimball | 42 min |
| Jul 12, 6:16 PM MDT | Special Weather Statement | CYS | Laramie | 29 min |
| Jul 12, 6:46 PM MDT | Special Weather Statement | CYS | Laramie | 29 min |
| Jul 13, 12:00 PM MDT | Special Weather Statement | CYS | Albany | 30 min |
| Jul 13, 12:29 PM MDT | Special Weather Statement | CYS | Albany | 16 min |
| Jul 13, 12:41 PM MDT | Special Weather Statement | CYS | Laramie | 19 min |
| Jul 13, 12:52 PM MDT | Special Weather Statement | CYS | Laramie | 23 min |
| Jul 13, 1:13 PM MDT | Special Weather Statement | CYS | Albany | 17 min |
| Jul 13, 1:15 PM MDT | Special Weather Statement | CYS | Laramie | 30 min |
| Jul 13, 1:16 PM MDT | Special Weather Statement | CYS | Laramie | 14 min |
| Jul 13, 1:29 PM MDT | Special Weather Statement | CYS | Albany | 16 min |
| Jul 13, 1:39 PM MDT | Special Weather Statement | CYS | Laramie | 21 min |
| Jul 13, 2:26 PM MDT | Severe Thunderstorm Warning | CYS | Carbon | 19 min |
| Jul 13, 2:45 PM MDT | Special Weather Statement | CYS | Laramie | 30 min |
| Jul 13, 3:04 PM MDT | Special Weather Statement | CYS | 26 min | |
| Jul 13, 3:16 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Carbon | 29 min |
| Jul 13, 3:27 PM MDT | Special Weather Statement | CYS | Laramie | 48 min |
| Jul 13, 3:41 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie, Platte | 49 min |
| Jul 13, 4:05 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie, Platte | 40 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Severe Thunderstorm Warnings in Wyoming, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.